Off topic one second, but it is very hard to OD on methadone once stabilized on a blocking dose or relatively high dose. I know I could easily quadruple my dose and not worry one bit about OD'ing, not saying that it's safe, but from what I know and have experienced myself, I would not even think about OD unless something else was in the mix.
@katyrae...I am so sorry for your loss. I can only imagine how hard this must be. Losing your own son..I can't even begin to imagine it. There has been so many times where I should have or could have died and my mom not even know about it for days...I can't imagine the pain she would go through, yet you are experiencing this pain.
It sounds to me like the kid he got it from IS on a methadone CLINIC. Not getting it from a doctor for pain. Which is kind of weird because most street methadone is coming from pain patients, in pill form, so for him to be offered it from a clinic patient I find kind of weird...Not saying that people who goto clinics don't sell their methadone, but usually it is 'unseen' or to a close friend / fellow addict who maintains on it on the street. Seems to me like the kid just offered it right up for free..which again is weird.
80-90mg is a very strong dose for a non tolerant person and even for a tolerant opioid user (unless an MMT patient) due to methadone not producing a full cross tolerance between other opioids. If I were you I would look into filing a suit or something against this hospital, a member here, Chris Kelly or Zenith, Momo (if you're out there) could direct you to better sources than I could for going about this.
I would assume that if someone shows up in a hospital for an opioid OD that the staff would have to follow a procedure NO MATTER WHAT and I would think that procedure would include a shot of Narcan.
Now the scary part with methadone and people who try to abuse it is the fact that methadones serum levels keep rising in the body. So at the 2hr mark after taking it, he gets a shot of narcan, is sent home and 6 hours later dies because the methadone is just now peaking in his body.
I wish I could help more or do something...I can't even begin to fathom the agony you are going through. Stay strong in this and let that be what pushes you to educate others and most of all get back at that hospital for what they did to your son. It would have been different if he never went to the hospital, but he did, and the hospital did little to nothing for him to protect him or make the situation any bit better. Any trained professional knows to NEVER 'sleep off' a drug overdose, especially with methadone.
Also I would be willing to bet the lorazepam played a part in it too, only as an additive effect because 80-90mg of methadone would put any non tolerant person under alone. Do you know if he possibly took any of his anxiety meds between 4-10am?
When he was still in the hospital (they had told me they were keeping him atleast 72hrs because they werent sure he tried hurting himself because he took so much) me and my son went home to change clothes and check on things before coming back, when i got home I went straight to his room to look for his bottle of benzos but could not find it anywhere, the morning he died the detective found the bottle in his middle drawer where I had checked the day before and it was empty, I know he got rid of half the bottle, it was the lowest dose they can give you, little white pills, tiny things, I was very mad at his dr for even prescribing them to him, i think he could have learned how to get thru his anxiety attacks without resorting to medication, she gave him 90 pills but the the pharmacist said no I can only give you 60 for 30 days. I talked this over with his brother who shared a double room with his brother and asked him if he thought he took any pills when he came home and he said, i dont see how he could have, he was so out tired and sleepy and plus I told him when i dropped him off "if you have any of those pills please give them to me, do not take them because taking them together is dangerous" and he said he didnt have any more, and he also asked me, "mom how long is this stuff gonna last, i cant stand feeling this way, i can barely keep my eyelids open" I told him you'll probably feel like this until tomorrow, god if Id only known, finding my son, my baby, like that has changed me forever, Im mad at the paramedics and the ER dr and nurses for doing nothing to save his life, taking him to the ER thats what I thought I was doing.... My life changed forever the day my son died, still cannot believe it. Id love to be a spokes person for this, kids these days just dont realise how short life can be, how in a blink of an eye it can all change, not just for you but for everyone. I miss him every second of the day, we have detectives working on the case, they will file charges once we have the reports back. I dont think he would have taken anymore pills, I was told he did take some earlier that day, like 4 of the little ones, and thats why i was wanting to know if the methadone would have made him worse instead of better after so many hours....Whats really sad is he was under the impression they gave him something to reverse the methadone but it was only the IV saline solution they gave him, breaks my heart into a million pieces...